Virginia, 2007Damaging Wind in Virginia, October 24, 2007
October 24, 2007 · NWS AKQ · 1 event in 1 county or zone
An isolated severe thunderstorm produced wind damage across portions of South Central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced wind damage across portions of South Central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Oct 24, 9:15 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 24, 9:15 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1015 AM EDT WED OCT 24 2007
.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL PUSH TOWARD THE MID ATLANTIC
REGION THIS AFTERNOON BEFORE STALLING OVER THE CAROLINAS ON THURSDAY.
HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHEAST STATES ON
THURSDAY AND FRIDAY. MEANWHILE A WARM FRONT LIFTS NORTH THROUGH
THE AREA AND WILL CONTINUE THE RAIN CHANCES THROUGH FRIDAY.
ANOTHER COLD FRONT WILL CROSS THE AREA LATE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WRM/HUMID AMS RMNS IN PLC OVR FCST...W/ FNTL BNDRY DRAPED NE/SW
JUST N OF FA. LRG OPENING OF PCLDY SKY ACRS MUCH OF FA SO FAR THIS
MRNG...SHOULD FILL IN NEXT FEW HRS AS CLDNS/PCPN FM THE S ARRIVES.
WATCHING CNVTN OVR NCNTRL NC...WHICH WL BE ENTERING FAR WRN 1/3RD
OF FA THROUGH NOON. EVEN ISLTD SHRAS/T ON THE CSTL PLN OF ERN NC.
CONTD MENTION OF ISLTD/SCTD T ALL AREAS. RAISED TEMPS IN THE S
DESPITE CLDNS ARRIVING...AS MOST RDGS ARE NR FCST HI TEMPS RIGHT
NOW. SLGT TREND DN IN TEMP XPCTD FAR N SXNS AS FNTL BNDRY SAGS
SWD. ALL EYES ON HOW MUCH QPF GIVEN RECENT PROLONGED DRY SPELL.
FM ANY T...COULD BE AMTS 1-2 IN...THOUGH WDSPRD AMTS SHOULD RMN
GENLY AOB 1/2 IN THRUT THIS AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
RAIN WILL LIKELY CONTINUE AT LEAST OVER OUR PIEDMONT COUNTIES
OVERNIGHT AS THE LOW SHIFTS NORTHWARD TOWARDS THE BORDER OF N MS/AL
BY THURS MORNING. AS IT RETROGRADS BACK TO THE NW ON THURS/EARLY FRI
HOWEVER...WE COULD SEE A BRIEF BREAK IN RAINFALL (ALTHOUGH WOULD NOT
RULE OUT THE POSSIBILITY OF A FEW SHRA THURS AFTN...THERE IS PLENTY
OF MOISTURE JUST NOT ENOUGH INSTABILITY). STILL SOME DISCREPANCIES
WITH PLACEMENT OF THE LOW BY FRI MORNING HOWEVER...BUT GENERAL
CONSENSUS WOULD BE TO PLACE MOISTURE AXIS AND UPR FORCING TO OUR
WEST WHICH WOULD SUPPORT LOWER POPS (IN THE CHANCE CAT) THROUGH FRI
MORNING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRETTY GOOD CONFIDENCE FOR INCREASING POPS ON FRI IN ADVANCE OF THE
APPROACHING COLD FRONT. THE LOW SHIFTS UP TO THE MIDWEST BY SAT
MORNING AND OPENS UP INTO A WAVE OVER THE OHIO VALLEY IN THE AFTN.
FRONT SHOULD PUSH THROUGH THE AREA AND OFFSHORE SAT AFTN/EVNG. THIS
MEANS TEMPS BACK DOWN TO AROUND CLIMO ON SUNDAY...AND EVEN COOLER
TEMPS ON MONDAY AS A TROUGH PASSES JUST NORTH OF THE AREA ON
SUN...BRINGING A REINFORCING SHOT OF COLD AIR. TEMPS REMAIN AROUND
CLIMO THROUGH MID WEEK AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE
WEST.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR TO MVFR CONDS THROUGH THE AFTN INTO THIS EVENG...WITH
LWRING CIGS AS LO LVL MOIST INCREASES FM S WHILE FRNTL BNDRY MOVES
IN FM THE NW. MVFR CONDS AND POSSIBLE IFR/LIFR CONDS LATER TNGT INTO
ERLY THU MORNG...DUE TO WNDS SHIFTING TO THE N OR E AS BNDRY SINKS
SSE THRU FA...AND POSSIBILITY OF PCPN. LWR CIGS/VSBYS POSSIBLE THU
THRU SAT...DUE TO CONTINUED CHC FOR PCPN FM WRM FRNTL BNDRY FOLLOWED
BY COLD FRNT LATE SAT. HI PRES BLDS IN DURING SUN.
&&
.MARINE...
WILL HAVE HEADLINES FOR SCA CONDS FOR CSTL WTRS FM FENWICK ISL TO
CAPE CHARLES LGT THRU THU AFTN...DUE TO SEAS. OTHRWISE...SCA CONDS
WILL LIKELY OCCUR MOST AREAS STARTING THU...DUE TO NE OR E WNDS
BEHIND FRNT...AS HI PRES BLDS INTO NRN NEW ENGLAND.
&&
.CLIMATE...
RCRD HI TEMPS FOR TDA (10/24/07)
RIC 86 2001
ORF 86 2001
SBY 84 2001
ECG 82 1984
WAL 79 2001
IF RIC OFFICIALLY HITS 80 TDA (MAKING IT 16 DAYS THIS MONTH)...WOULD
BE MOST 80+ DEGREE DAYS IN OCT...BRKG PREV MARK OF 15 DAYS IN 1941
AND 1919.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ650-652-
654.
&&
SYNOPSIS...BKH/JMM
NEAR TERM...WFA
SHORT TERM...JMM
LONG TERM...JMM
AVIATION...TMG
MARINE...TMG
CLIMATE...WFA/LKBHazardous weather outlook, Oct 24, 3:19 AM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 AM EDT WED OCT 24 2007
ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102-
VAZ048-049-060>100-250830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
419 AM EDT WED OCT 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
RAIN CHANCES WILL INCREASE THROUGHOUT THE DAY TODAY AND
THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND
POSSIBLE WIND GUSTS UP TO 50 MPH. MOST OF THE STRONGER STORMS WILL
BE LOCATED GENERALLY WEST OF INTERSTATE 95.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
RAIN CHANCES WILL CONTINUE THROUGH SATURDAY ALTHOUGH THE CHANCE
FOR WIDESPREAD SEVERE WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MCNATT
In the hours before
Special weather statement, Oct 24, 9:08 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EDT WED OCT 24 2007
NCZ012-VAZ060-065>067-079-087-241515-
BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-NOTTOWAY VA-PRINCE EDWARD VA-
1008 AM EDT WED OCT 24 2007
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...
AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR DANVILLE TO OXFORD AND HENDERSON
NORTH CAROLINA...MOVING NORTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
CHASE CITY AROUND 1030 AM EDT...
SOUTH HILL AROUND 1100 AM EDT...
VICTORIA AROUND 1110 AM EDT...
KENBRIDGE AROUND 1115 AM EDT...
WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
BROWN
Special weather statement, Oct 24, 10:07 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1107 AM EDT WED OCT 24 2007
NCZ012-VAZ065-066-079-080-087-088-092-241530-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG
VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-
1107 AM EDT WED OCT 24 2007
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...
AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF SOUTH HILL TO 12 MILES
SOUTHEAST OF BRODNAX...OR FROM 8 MILES SOUTHEAST OF KENBRIDGE TO 12
MILES SOUTHEAST OF BRODNAX...MOVING NORTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
LAWRENCEVILLE AROUND 1115 AM EDT...
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
44
Special weather statement, Oct 24, 10:40 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1140 AM EDT WED OCT 24 2007
NCZ013>017-030>032-VAZ091-093>098-241700-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD NC-ISLE
OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-PASQUOTANK
NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK
NC-YORK VA-
1140 AM EDT WED OCT 24 2007
...STRONG THUNDERSTORMS OVER NORTHEAST NORTH CAROLINA AND SOUTHEAST
VIRGINIA...
AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS FROM HOLLAND TO 7 MILES WEST OF
RYLAND...MOVING NORTHEAST AT 25 MPH. THE STORMS EXTENDED FROM ISLE
OF WIGHT COUNTY VIRGINIA INTO WESTERN CHOWAN COUNTY NORTH CAROLINA.
LIGHTNING AND THUNDERSTORMS WITH HEAVY RAIN WERE MOVING THROUGH THE
SOUTHWEST PORTION OF THE CITY OF SUFFOLK. THE STORMS WILL BE
NEAR...WINDSOR AROUND 1145 AM EDT...
SIGN PINE AROUND 1150 AM EDT...
HICKORY CROSSROADS AROUND 1155 AM EDT...
TROTVILLE AROUND NOON EDT...
SANDY CROSS AROUND 1205 PM EDT...
BENNS CHURCH AROUND 1210 PM EDT...
WIND GUSTS TO 45 MPH...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS.
FOSTER
Thunderstorm Wind, Brunswick
- When
- October 24, 10:45 AM EST
- Where
- Brunswick County, 2 mi NE of Lawrenceville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.770, -77.805
Numerous trees and power lines were downed in many locations in the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Virginia, October 24 to 27, 200752 events
- Lightning Strike in Florida, October 24, 20071 injured · 1 event
- Heavy Rain in North Carolina, October 24 to 27, 20079 events
- Heavy Rain in Maryland, October 24 to 27, 20074 events
- Damaging Winds in Virginia, October 24, 2007$6,000 · 60 kt wind · 4 events
- Flash Flooding in Virginia, October 24, 20073 events
- High Wind in Montana, October 24, 200753 kt wind · 2 events
- Damaging Wind in North Carolina, October 24, 2007$3,000 · 55 kt wind · 1 event
- Strong Wind in Arkansas, October 24, 2007$10,000 · 1 event
- Damaging Wind in North Carolina, October 24, 200750 kt wind · 1 event
- Waterspout in Gulf of Mexico, October 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63966.